Alert archive / New Mexico / High Wind Watches in 2008

High Wind Watch 7, NWS Midland/Odessa, TX

February 3, 2008Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Feb 3, 2008, 1:56 PM MST for Eddy County, Lea County, New Mexico. It took effect at Feb 4, 2008, 10:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 3, 2008, 1:56 PM MST (20:56 UTC)
In effect from
Feb 4, 2008, 10:00 AM MST
Expired
Feb 4, 2008, 4:07 AM MST
In force
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3094 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 032056
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 PM CST SUN FEB 3 2008

...VERY STRONG WINDS ARE POSSIBLE ACROSS THE GUADALUPE AND THE
DAVIS MOUNTAINS ABOVE 6000 FEET THIS AFTERNOON AND THROUGH MONDAY
AFTERNOON...

...STRONG WINDS POSSIBLE OVER PORTIONS OF THE SOUTHEAST NEW 
MEXICO PLAINS FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON...

.A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEASTERN NEW
MEXICO AND WEST TEXAS TODAY.  MID LEVEL WINDS WILL INCREASE AS THE
UPPER SYSTEM NEARS...AND LIKELY RESULT IN A LENGTHY PERIOD OF
VERY STRONG WINDS IN THE GUADALUPE AND THE DAVIS MOUNTAINS ABOVE
6000 FEET.  THESE STRONGER WINDS ARE EXPECTED TO LAST THROUGH
MONDAY.  VERY WINDY CONDITIONS WILL ALSO AFFECT PORTIONS OF THE
SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON.  SOUTHWEST WINDS NEAR
40 MPH...WITH GUSTS NEAR 60 MPH...COULD ALSO AFFECT PORTIONS OF THE
SOUTHEAST NEW MEXICO PLAINS FROM LATE MONDAY MORNING THROUGH
MONDAY AFTERNOON.  WINDS WILL THEN SUBSIDE MONDAY NIGHT AS THE
UPPER SYSTEM MOVES EASTWARD AWAY FROM THE AREA.

NMZ027-TXZ074-258-041030-
/O.CON.KMAF.HW.W.0009.000000T0000Z-080205T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
256 PM CST SUN FEB 3 2008 /156 PM MST SUN FEB 3 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
MONDAY...

STRONG WINDS ARE EXPECTED TO AFFECT LOCATIONS IN THE GUADALUPE
AND DAVIS MOUNTAINS ABOVE 6000 FEET TODAY AND MUCH OF MONDAY
BEFORE SUBSIDING.  SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS TO
75 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS DURING
THIS TIME.  SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
WILL BE POSSIBLE ACROSS THE DAVIS MOUNTAINS.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-041030-
/O.NEW.KMAF.HW.A.0007.080204T1700Z-080205T0000Z/
/O.CON.KMAF.WI.Y.0004.000000T0000Z-080204T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM
156 PM MST SUN FEB 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON.  A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM
MST THIS AFTERNOON. 

VERY WINDY CONDITIONS WILL AFFECT EDDY AND NORTHERN LEA COUNTY
THIS AFTERNOON.  SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS AS HIGH
AS 50 MPH WILL BE POSSIBLE DURING THIS TIME.

STRONG SOUTHWEST WINDS COULD AGAIN AFFECT EDDY AND NORTHERN LEA
COUNTY FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.  
SOUTHWEST WINDS NEAR 40 MPH...AND GUSTS NEAR 60 MPH...WILL BE
POSSIBLE.  

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
1 follow-up statement
000 
WWUS74 KMAF 041107
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
507 AM CST MON FEB 4 2008

...STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND
THE DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH LATE THIS AFTERNOON...

...VERY WINDY ACROSS THE NORTHERN PLAINS OF SOUTHEAST NEW MEXICO
THIS AFTERNOON...

.SURFACE LOW PRESSURE WILL DEEPEN ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TODAY IN ADVANCE OF A STRENGTHENING UPPER LEVEL STORM
SYSTEM NEAR THE FOUR CORNERS REGION. THE TIGHTENING PRESSURE
GRADIENT WILL RESULT IN VERY WINDY CONDITIONS ACROSS NORTHERN
PORTIONS OF EDDY AND LEA COUNTIES IN SOUTHEAST NEW MEXICO THIS
AFTERNOON. STRONG WINDS WILL ALSO PERSIST ACROSS THE GUADALUPE
MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS
MORNING THROUGH LATE THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE
THIS EVENING...BUT WILL REMAIN BREEZY AS A PACIFIC COLD FRONT
PUSHES ACROSS THE REGION. 

NMZ027-TXZ074-258-042100-
/O.CON.KMAF.HW.W.0009.000000T0000Z-080205T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
507 AM CST MON FEB 4 2008 /407 AM MST MON FEB 4 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

SOUTHWEST WINDS OF 40 TO 55 MPH...WITH GUSTS TO 75 MPH WILL
CONTINUE ACROSS THE GUADALUPE MOUNTAINS THROUGH LATE THIS
AFTERNOON. 

SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE
EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS
THROUGH LATE THIS AFTERNOON. 

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-042100-
/O.UPG.KMAF.HW.A.0007.080204T1700Z-080205T0000Z/
/O.NEW.KMAF.WI.Y.0005.080204T1800Z-080205T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM
407 AM MST MON FEB 4 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH...WITH A FEW
GUSTS NEAR 50 MPH POSSIBLE THIS AFTERNOON ACROSS NORTHERN EDDY AND
LEA COUNTIES...INCLUDING THE CITIES OF CARLSBAD...ARTESIA...AND
TATUM. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA THIS AFTERNOON...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 3, 1:24 PM MST, 32 minutes earlier.

Area forecast discussion, Feb 3, 1:24 PM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 PM CST SUN FEB 3 2008

.DISCUSSION...
DEVELOPING UPPER LEVEL TROUGH ACROSS THE WESTERN STATES WILL SLOWLY
PROGRESS EASTWARD TOWARD THE FORECAST AREA THROUGH TUESDAY. WESTERLY
FLOW AT 700 MILLIBARS HAS INCREASED TO 40 TO 50 KNOTS THIS AFTERNOON
AND HAD RESULTED IN HIGH WINDS IN THE GUADALUPE MOUNTAINS AND
APPROACHING HIGH WINDS IN THE DAVIS MOUNTAINS. EXPECTING THESE
STRONGER WINDS ALOFT TO CONTINUE TO PERSIST THROUGH MONDAY WITH
CONTINUED HIGH WINDS IN THE MOUNTAINS. THESE STRONG WIND FIELDS WILL
ALSO EXIST OVER THE EDDY AND NORTHERN LEA COUNTY PLAINS OF
SOUTHEAST NEW MEXICO ON MONDAY WITH DECENT MIXING. HIGH WINDS THUS
WILL BE POSSIBLE IN THESE AREAS AS WELL. HAVE ISSUED A HIGH WIND
WATCH FOR THESE AREAS MONDAY AFTERNOON. EXPECTING WINDY CONDITIONS
ELSEWHERE DESPITE RATHER WEAK SURFACE PRESSURE GRADIENT DUE TO THE
STRONGER WINDS MIXING DOWN. LEE SURFACE TROUGH PRODUCED BY THIS
UPPER SYSTEM AND DOWNSLOPE FLOW WILL AID TEMPERATURES REACHING
MUCH ABOVE NORMAL VALUES MONDAY. THE UPPER LEVEL TROUGH WILL
APPROACH THE FORECAST AREA MONDAY NIGHT AND MAY BE ABLE TO
SQUEEZE A FEW SPRINKLES OR SHOWERS ACROSS THE NORTHERN HALF.
THE WINDS ALOFT WILL WEAKEN SOME BUT MAY STILL BE STRONG ENOUGH
FOR HIGH WINDS EARLY MONDAY NIGHT IN THE GUADALUPE MOUNTAINS AND
ESPECIALLY LATER MONDAY NIGHT AND TUESDAY IN THE DAVIS MOUNTAINS.
WILL NOT ISSUE A WATCH AT THIS TIME DUE TO THE ABUNDANT CONCERNS IN
THE SHORT TERM BUT WILL CONTINUE TO MONITOR.

TUESDAY AND WEDNESDAY WILL CONTINUE TO BE DRY BEHIND THIS SYSTEM WITH
MUCH COOLER AND BELOW NORMAL TEMPERATURES. A WEST TO NORTHWEST FLOW
ALOFT WILL FOLLOW THURSDAY WITH TEMPERATURES ABOVE NORMAL AGAIN AS
A SURFACE TROUGH REDEVELOPS. THE NEXT UPPER LEVEL TROUGH WILL PUSH A
COLD FRONT THROUGH THE AREA THURSDAY NIGHT BUT TEMPERATURES WILL NOT
COOL MUCH FRIDAY. ANOTHER LEE TROUGH WILL FORM SATURDAY WITH MUCH
ABOVE NORMAL TEMPERATURES EXPECTED AGAIN. A COLD FRONT WILL FOLLOW
LATE SUNDAY OR MONDAY AS A NORTHERN STREAM TROUGH AMPLIFIES.

ALL IN ALL THE WINDS WILL BE NOTICEABLY WEAKER AFTER TUESDAY
(EXCEPT PERHAPS NEXT SATURDAY) AS THE UPPER FLOW RELAXES.

&&

.FIRE WEATHER...
SEVERAL LOCATIONS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS HAVE
HIT RED FLAG CONDITIONS...AND EXPECT THESE CONDITIONS TO PERSIST
UNTIL AT LEAST 04/01Z IN MANY OF THESE LOCATIONS.  THEREFORE...WILL
LEAVE THE RED FLAG WARNING IN EFFECT UNTIL 04/02Z.  WIND SPEEDS
SHOULD DECREASE ENOUGH...AND RELATIVE HUMIDITY VALUES INCREASE
ENOUGH...THEREAFTER TO DO SO.  RECOVERY TONIGHT SHOULD AGAIN BE POOR
TO FAIR MOST AREAS.

ANOTHER WINDY AND WARM DAY IS ANTICIPATED MONDAY. THINK MODEL
SURFACE DEWPOINTS ARE OVERDONE SINCE SOUNDINGS REVEAL ABUNDANCE OF
DRY AIR THROUGH MUCH OF THE ATMOSPHERE AND AVAILABLE TO MIX DOWN.
THEREFORE...FORECASTED MINIMUM AFTERNOON RH/S WILL REACH OR GO
BELOW 15 PERCENT OVER A GOOD PORTION OF THE FORECAST AREA. THE
GUADALUPE MOUNTAINS APPEAR TO BE TOO COOL FOR MINIMUM RH/S THAT
LOW THOUGH... AND RH/S MAY STRUGGLE TO REACH 15 PERCENT OVER
NORTHERN PORTIONS OF ZONE 115. THINK FUEL LOADING AND AMBIENT DRY
FUEL CONDITIONS TRUMP LACK OF 15 PERCENT MINIMUM RH IN ALL PARTS
OF ZONE 115. 20 FOOT WIND SPEEDS SHOULD EASILY EXCEED 20 MPH OVER
SOUTHEAST NEW MEXICO AND WEST TEXAS...ESPECIALLY MONDAY AFTERNOON.
THEREFORE...HAVE ISSUED A FIRE WEATHER WATCH FOR BUT THE GUADALUPE
MOUNTAINS FOR 04/18Z UNTIL 05/02Z. A PACIFIC COLD FRONT WILL PUSH
THROUGH THE AREA MONDAY NIGHT...COOL TEMPERATURES AND ALLOW RH/S
TO RISE. RH RECOVERY WILL BE A LITTLE BETTER ACROSS THE FORECAST
AREA MONDAY NIGHT AS COOLER AIR OVERSPREADS THE AREA.

ONLY THE LOWER TRANS PECOS APPEARS TO HAVE A SHOT AT RED FLAG
CONDITIONS TUESDAY AFTERNOON....ALTHOUGH MAINLY DRY CONDITIONS WILL
PREVAIL AREAWIDE.  IT IS TOO UNCERTAIN AT THIS TIME TO ISSUE EVEN A
FIRE WEATHER WATCH FOR THIS AREA.  WILL HAVE SUBSEQUENT SHIFTS
MONITOR THOUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              44  73  40  55  /   0  10  10  10
CARLSBAD NM                45  67  35  58  /   0  10  20  10
DRYDEN TX                  47  79  46  65  /   0  10  10   0
FORT STOCKTON TX           47  77  47  54  /   0  10  10   0
GUADALUPE PASS TX          42  56  30  47  /  10  10  20   0
HOBBS NM                   45  68  33  54  /   0  10  10  10
MARFA TX                   33  67  31  50  /   0  10  10   0
MIDLAND INTL AIRPORT TX    41  74  38  55  /   0  10  10  10
ODESSA TX                  42  75  40  57  /   0  10  10  10
WINK TX                    45  80  38  61  /   0  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM TO 7 PM MST MONDAY FOR THE
     FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 12 PM THIS AFTERNOON TO 7 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 5 PM MST MONDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

     WIND ADVISORY FROM 12 PM TO 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES...EDDY COUNTY PLAINS...NORTHERN LEA COUNTY.

     HIGH WIND WATCH FROM 10 AM TO 5 PM MST MONDAY FOR THE FOLLOWING
     ZONES...EDDY COUNTY PLAINS...NORTHERN LEA COUNTY.

TX...FIRE WEATHER WATCH FROM 12 PM TO 8 PM CST MONDAY FOR THE
     FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     RED FLAG WARNING FROM 1 PM CST /12 PM MST/ THIS AFTERNOON TO 8
     PM CST /7 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 1 PM CST /12 PM MST/ THIS AFTERNOON TO 6
     PM CST /5 PM MST/ MONDAY FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&

67/12
Hazardous weather outlook, Feb 3, 1:01 PM MST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CST SUN FEB 3 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-042015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
201 PM CST SUN FEB 3 2008 /101 PM MST SUN FEB 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS...AND THE DAVIS MOUNTAINS ABOVE 6000 FEET THIS
AFTERNOON AND TONIGHT.  GUSTS OVER 70 MPH WILL BE POSSIBLE IN THE
GUADALUPE MOUNTAINS...WITH GUSTS OVER 60 MPH EXPECTED IN THE DAVIS
MOUNTAINS.

VERY WINDY CONDITIONS ARE ALSO EXPECTED ACROSS THE PLAINS OF EDDY
AND NORTHERN LEA COUNTIES IN SOUTHEAST NEW MEXICO...WHERE GUSTS TO
50 MPH WILL BE POSSIBLE.  THE WINDS ARE EXPECTED TO DIMINISH A
LITTLE AROUND SUNSET OR SHORTLY THEREAFTER.

DRY AND WINDY CONDITIONS WILL COMBINE WITH DRY VEGETATION AND HIGH
FIRE DANGER TO PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH
AND SPREAD THIS AFTERNOON...ESPECIALLY ACROSS THE SOUTHEAST NEW
MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...THE UPPER
TRANS PECOS...AND THE PERMIAN BASIN. WIND SPEEDS ARE EXPECTED
TO DECREASE AROUND SUNSET AND ALLEVIATE FIRE CONCERNS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS WILL LIKELY CONTINUE ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS MONDAY...WITH WIND SPEEDS IN EXCESS OF 40 MPH AND GUSTS
OVER 65 MPH.  IN ADDITION...STRONG WINDS MAY AFFECT PORTIONS OF
THE SOUTHEAST NEW MEXICO PLAINS.  A HIGH WIND WARNING REMAINS IN
EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS THROUGH...WHILE A
HIGH WIND WATCH IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS
MONDAY AFTERNOON.

DRY AND WINDY CONDITIONS WILL LIKELY LEAD TO CONTINUED CRITICAL
FIRE WEATHER CONDITIONS MONDAY AFTERNOON.  THESE CONDITIONS ARE
EXPECTED TO AFFECT ALL BUT THE GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 4:54 AM MSTHigh Wind WarningMAFEddy36 hr
Feb 3, 4:54 AM MSTWind AdvisoryMAFEddy, Lea12 hr
Feb 3, 2:36 PM MSTFire Weather WatchMAF14 hr

Nearby

High Wind Watches in New Mexico, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.